Alert archive / South Carolina / Small Craft Advisories in 2021
Small Craft Advisory 18, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Feb 22, 2021, 1:41 PM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2021, 1:41 PM EST (18:41 UTC)
- Expired
- Feb 22, 2021, 6:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
963 WHUS72 KCHS 221841 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 141 PM EST Mon Feb 22 2021 AMZ374-221945- /O.CAN.KCHS.SC.Y.0017.000000T0000Z-210223T0400Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 141 PM EST Mon Feb 22 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ330-222300- /O.NEW.KCHS.SC.Y.0018.210222T1841Z-210222T2300Z/ Charleston Harbor- 141 PM EST Mon Feb 22 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Charleston Harbor. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
084 WHUS72 KCHS 222234 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 534 PM EST Mon Feb 22 2021 AMZ330-222345- /O.EXP.KCHS.SC.Y.0018.000000T0000Z-210222T2300Z/ Charleston Harbor- 534 PM EST Mon Feb 22 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Feb 22, 12:46 PM EST, 55 minutes earlier.
Area forecast discussion, Feb 22, 12:46 PM EST, 55 minutes before
Area Forecast Discussion National Weather Service Charleston SC 1246 PM EST Mon Feb 22 2021 .SYNOPSIS... A weak cold front will move through late tonight, followed by high pressure. A storm system could impact the area late in the week. && .NEAR TERM /THROUGH TONIGHT/... Tinkered more with the high and hourly temperatures based on the phenomenal warming ahead of the rain band. Trying to get the details into the hourly grids is incredibly difficult given the rapid changes going on across the area due to the increasing clouds and oncoming showers. Most of the focus had to go into the more important adjustments to the POPs to better capture the star time of the precipitation based on the radar trends. We still have POPs peaking just below categorical this afternoon and early evening. QPF should be 0.25" or less, with the highest amounts in GA. Instability is so low that there's no mention of thunder in the forecast. Tonight: Shower activity will quickly come to an end through the evening from west to east as the cold front shifts offshore. Likewise, cloud cover will steadily diminish with mostly clear skies expected by sunrise Tuesday. One thing to keep an eye on is that there could be a window of time in the late evening and early morning hours where fog could develop from around Savannah southwestward along the Georgia coast. Fog is not explicitly mentioned in the forecast but there are some indications that the potential is there. Lows are forecast to bottom out in the upper 30s inland, to the mid 40s at the coast. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... Tuesday through Thursday: High pressure will build behind the passage of the cold front, along with the return of dry air and sunny skies. Dewpoint depressions will be riding around 20F through the period. Weak cold air advection early Tuesday morning will subside and give way to warming throughout the day with the presence of downsloping winds and considerable dry air. With quasi-zonal flow in the upper-levels, this pattern will continue over the next couple of days. Overall, a general warming trend will occur through the period with highs in the mid 60s Tuesday, upper 60s Wednesday, and low 70s Thursday. Minimum temps will range from the upper 30s to the mid 40s along the coast Tuesday night and trending warmer each night, with lows in the upper 40s Thursday night. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... A cold front will drop in from the north late Thursday night, coming to a crawl as it enters our northern counties before getting pushed offshore by a broad low pressure system to the northwest. Friday should remain relatively dry with showers developing mainly to our north as the weakened cold front lacks forcing by the time it enters our forecast area. Moisture associated with the system affecting the Midwest will push into the area, which combined with weak isentropic ascent could produce isolated to scattered showers Saturday into Sunday. POPs remain fairly low considering much will depend on moisture content, considering only weak isentropic ascent. Another system looks to approach Monday into Tuesday with another round of showers associated with a cold front. Temperatures should sit right around normal for this time of year. Highs in the 60s/70s and lows in the 50s seem to be persistent, with Monday being the warmest day as WAA strengthens prior to a cooler air mass encroaching the Southeast. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... 18Z TAFs: A cold front is rapidly approaching from the west. Ahead of the front, will be VFR and gusty winds in the 25-30 kt range. However, expect rapid changes as the main rain band begins impacting the terminals ~20Z. Gusty winds will diminish and ceilings will lower to borderline VFR/MVFR. Radar indicates pockets of heavier rainfall within the general flow, so we maintained the TEMPO for MVFR ceilings and visibilities. But we were able to narrow the time to roughly 20-23Z based on radar trends. We may be able to narrow this further if the radar trends indicate a narrower band of heavy precipitation. Regardless, the precipitation should come to an end ~01Z. Models then show a few hours of borderline MVFR/IFR ceilings. Given the observations we're seeing upstream, we opted to go with the IFR ceilings. Though, we anticipate changes will be needed to the end time. For now, we have VFR returning ~06Z. Extended Aviation Outlook: Flight restrictions should ease late Monday after the passage of a cold front. VFR conditions should prevail thereafter. && .MARINE... Shutes Folly continues to have gusts ~25 kt, while other locations in/near Charleston have been less impressive. Since the majority of sites have been below 25 kt, we're leaning against a Small Craft Advisory for the Charleston Harbor and the Charleston waters. Though, winds could briefly increase as the main rain band moves across the waters this afternoon. Otherwise, the cold front will move offshore and through the local waters by the late evening hours and winds will turn to be more west to northwest through the rest of the night. By late tonight winds will be a solid 15-20 knots across all waters. A Small Craft Advisory remains in effect for the outer Georgia waters through the evening, mainly for 6 ft seas. Tuesday through Saturday: Marine conditions are expected to improve Tuesday afternoon in the wake of a cold front. In general, westerly winds less than 15 kt will prevail, turning SW briefly at times. Seas will drop to around 1-3 ft late Tuesday night. Friday into Saturday expect a surge in northeast winds and building seas as a second cold front approaches the waters. Small Craft Advisories could be needed for some portions of the waters by the tail end of the week, mainly for potential 6 foot seas. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...Small Craft Advisory until 11 PM EST this evening for AMZ374. && NEAR TERM... SHORT TERM...BRM LONG TERM...BRM AVIATION...BRM/BSH MARINE...BRM/BSH
Hazardous weather outlook, Feb 22, 3:28 AM EST, 10 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 328 AM EST Mon Feb 22 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-230830- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 328 AM EST Mon Feb 22 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
Nearby
Small Craft Advisories in South Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.